I have been taking 20mg fluoxetine for 1 month now. Prescribed for severe depression, stress and anxiety, as if by magic, I felt so much better after 3 weeks and was glad I decided to take them as I hate taking so much as a paracetemol for a headache. I am now 4 days in to my second month of tablets and these are a different brand - I noticed even the box felt different and the tablets slightly different as well. I was feeling really well and now have started feeling panicky and crying again and feel totally different. Is it possible there are no effective ingredients in this brand of fluoxetine?
Hi, Luna! Since all brands and generics MUST contain the same active ingredient I would suggest that you check with your pharmacy to verify that, in fact, it's the correct medication. Also, it's not uncommon for many people to require a dosage increase after a few weeks on fluoxetine... or any other antidepressant/anxiolytic. 20mg is the initial dose and in some cases may be increased to as much as 80mg/day.
So check with your pharmacy and then with your prescribing doctor.
Best regards, Wildcat
Lunalinna; yes you have 2 very good answers I just also wanted to point out that at whatever dose your are on I believe you said your one day into your 2 month period of taking these and you also are at the time where you can feel good for a while then kind of rough for a few day you need to get to the 6 to 8 week period to get the full blood level of this medication, but also as wildcat has said sometimes we do need a dose change in the time zone your in. Just call the pharmacy and make sure you have the right thing, then call the doctor. And most of all dear your going to be fine. Don't stress over it we are our own worse enemy. Sorry about caps. My chemotherapy treatment has messed up my vision. Have a great day. Chuck1957
- Fluoxetine Information for Consumers
- Fluoxetine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fluoxetine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Jun 2010 • 3 answers
Posted 3 Mar 2013 • 3 answers
Posted 8 Nov 2016 • 0 answers
Posted 13 Mar 2017 • 2 answers
Posted 7 Apr 2017 • 1 answer